Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 5, 2004, 9:23 AM CST for Alcorn County, Mississippi. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 9:23 AM CST (15:23 UTC)
- Expired
- Feb 5, 2004, 11:15 AM CST
- In force
- 112 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 051526 FFWMEM MSC003-051715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 923 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1115 AM CST * AT 923 AM CST...WEATHER RADAR INDICATED 3 TO 4 INCHES OF RAIN HAS FALLEN THIS MORNING AND WILL CONTINUE THROUGH THE DAY... IN ADDITION...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROADS FLOODED THROUGHOUT THE COUNTY... * CITIES AFFECTED THROUGH 1115 AM CST INCLUDE... WENASOGA...THEO...LEEDY...HINKLE...GLEN...CORINTH .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3498 8881 3475 8873 3476 8836 3500 8836 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 3:43 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 5, 3:43 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CST THU FEB 5 2004
.DISCUSSION...
A CLOSED UPPER LOW WILL MOVE SLOWLY NORTHEASTWARD FROM THE WESTERN
PLAINS TO THE UPPER MISSISSIPPI VALLEY TODAY AND TONIGHT. THIS
SYSTEM WILL CONTINUE TO THE GREAT LAKES AS AN OPEN WAVE FRIDAY AND
FRIDAY NIGHT. MEANWHILE SHORT WAVES WILL CARVE A TROF OVER THE CENTER
PART OF THE COUNTRY THAT WILL SHIFT EASTWARD SATURDAY FOLLOWED BY A
RIDGE THAT WILL MOVE ACROSS THE PLAINS AND MISSISSIPPI VALLEY SUNDAY.
AT THE SURFACE A LOW PRESSURE SYSTEM OVER LOUISIANA THIS MORNING WILL
MOVE SLOWLY NORTHEASTWARD ACROSS MISSISSIPPI TO THE TENNESSEE VALLEY
BY TONIGHT THEN CONTINUE TO THE EASTERN OHIO VALLEY BY FRIDAY
MORNING. STRONG WARM AIR ADVECTION AHEAD OF THIS SYSTEM WILL CAUSE
COPIOUS AMOUNTS OF RAIN TODAY OVER THE MID SOUTH. FREEZING RAIN AND
SLEET HAVE PROMPTED ICE STORM WARNINGS AND FREEZING RAIN ADVISORIES
FOR PARTS OF NORTHEAST ARKANSAS AND WEST TENNESSEE AND THE MISSOURI
BOOTHEEL UNTIL 6 AM WHEN SURFACE TEMPERATURES WILL WARM ABOVE
FREEZING TO MELT MOST OF THE ICE. TWO TO 3 INCHES OF RAIN CAN BE
EXPECTED WITH SOME AREAS IN NORTH MISSISSIPPI RECEIVING UP TO 4
INCHES. SINCE THE GROUND IS SATURATED FROM PREVIOUS RAINS EARLIER
THIS WEEK MOST OF THE RAIN WILL BE RUNOFF AND FLOODING OF LOW LYING
AREAS CAN BE EXPECTED. RIVERS AND STREAMS MAY RISE TO FLOOD LEVELS.
THEREFORE A FLOOD WATCH IS POSTED FOR MOST OF THE MID SOUTH FOR
TODAY. THE RAIN WILL TAPER OFF TONIGHT AS THE LOW PRESSURE SYSTEM
MOVES AWAY. COLD AIR BEHIND THE LOW WILL MOVE INTO THE MID SOUTH
TONIGHT AND CONTINUE THROUGH THE WEEKEND. A FEW SNOW FLURRIES CAN BE
EXPECTED FRIDAY AND FRIDAY NIGHT.
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...ICE STORM WARNING RANDOLPH...LAWRENCE...CLAY...GREEN AND
CRAIGHEAD COUNTIES UNTIL 6 AM CST. FREEZING RAIN ADVISORY
POINSETT AND MISSISSIPPI COUNTIES UNTIL 6 AM CST. FLOOD WATCH
TODAY FROM OF A JONESBORO TO BLYTHEVILLE LINE SOUTHWARD.
MS...FLOOD WATCH TODAY.
MO...ICE STORM WARNING UNTIL 6 AM CST. FLOOD WATCH TODAY.
TN...ICE STORM WARNING LAKE AND OBION COUNTIES UNTIL 6 AM CST.
FREEZING RAIN ADVISORY LAUDERDALE...DYER...CROCKETT...GIBSON
AND WEAKLEY COUNTIES. FLOOD WATCH ALL OF WEST TENNESSEE TODAY.
&&
JCLHazardous weather outlook, Feb 5, 6:00 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 600 AM CST THU FEB 5 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 600 AM CST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE SLOWLY NORTHEASTWARD FROM LOUISIANA ACROSS MISSISSIPPI TODAY AND REACH MIDDLE TENNESSEE BY TONIGHT. THE RESULT WILL BE HEAVY RAIN OVER MOST OF THE MID SOUTH TODAY. A FLOOD WATCH IS IN EFFECT TODAY FOR THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI. THE FLOOD WATCH ALSO INCLUDES NORTHEAST ARKANSAS ALONG AND SOUTH OF A JONESBORO TO BLYTHEVILLE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY FLOODING FROM RIVERS AND SMALL STREAMS CAN BE EXPECTED THROUGHOUT MOST OF THE MID SOUTH AREA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Feb 5, 6:06 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CST THU FEB 5 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051400- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 606 AM CST THU FEB 5 2004 WIDESPREAD...HEAVY RAIN FELL OVERNIGHT AT MANY LOCATIONS IN THE MIDSOUTH. RADAR INDICATES AREAS OF HEAVY RAIN CONTINUE AT THIS TIME. ISOLATED THUNDERSTORMS MADE IT UP TO THE TENNESSEE BORDER BY 6 AM CST. RAINFALL UP TO 3 INCHES WAS RECORDED AROUND CLARKSDALE MISSISSIPPI AND OVER 2 INCHES WAS TABULATED AT THE AGRICENTER IN EASTERN MEMPHIS. STREET AND HIGHWAY FLOODING WAS REPORTED IN DESOTO COUNTY. RADAR INDICATES MORE RAIN IS ON THE WAY AND WEATHER CALCULATIONS THROUGH THE REST OF THE DAY SAY PERIODS OF HEAVY RAIN ARE POSSIBLE. MOTORISTS CAN EXPECT FLOODING ON FLOOD PRONE ROADS. DRIVERS ARE URGED TO TURN AROUND AND NOT DRIVE IN FLOOD WATERS. RENCH
Local storm report, Feb 5, 8:09 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0126 AM FREEZING RAIN OAK GROVE HEIGHTS 36.13N 90.52W
02/05/2004 0.75 INCH GREENE AR TRAINED SPOTTER
0705 AM FLASH FLOOD 5 NW JACKSON 35.68N 88.89W
02/05/2004 MADISON TN PUBLIC
WATER OVER ASHCOURT RD
0710 AM FLASH FLOOD BARTLETT 35.22N 89.84W
02/05/2004 SHELBY TN TRAINED SPOTTER
WATER INTO HOMES NEAR US HWY 64 AND HOUSTON LEVEE RD
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 5:00 AM CST | Flash Flood Warning | MEG | DeSoto | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.